Etanercept-induced anti-Jo-1-antibody-positive polymyositis in a patient with rheumatoid arthritis: a case report and review of the literature.

Access this Article

Search this Article

Abstract

Antitumor necrosis factor (TNF) therapy has been associated with adverse immunologic events including systemic lupus erythematosus. However, the development of polymyositis (PM)/dermatomyositis (DM) associated with anti-TNF therapy is extremely rare. We experienced a case of a 48-year-old female with rheumatoid arthritis (RA) who had anti-Jo-1 antibodies and interstitial lung disease but no previous history of PM/DM and who developed PM soon after the initiation of etanercept (ETN) therapy for RA. The patient recovered upon withdrawal from ETN and corticosteroid (CS) therapies. Only four reports of PM/DM associated with anti-TNF therapy for RA could be found in the literature. The patients described in three of the four reports were positive for anti-Jo-1 antibodies before the initiation of anti-TNF therapy, and in all the cases, recovery occurred after the cessation of anti-TNF-agent administration and CS therapy. These results suggest a relationship between the onset of PM/DM with anti-Jo-1 antibody and anti-TNF therapy for RA.

Journal

  • Clinical rheumatology

    Clinical rheumatology 29(5), 563-566, 2010-05

    Springer

Codes

  • NII Article ID (NAID)
    120002191883
  • NII NACSIS-CAT ID (NCID)
    AA10623843
  • Text Lang
    ENG
  • Article Type
    journal article
  • ISSN
    1434-9949
  • Data Source
    IR 
Page Top